Alert archive / South Dakota / Freeze Watches in 2012

Freeze Watch 2, NWS Sioux Falls, SD

September 21, 20124 states

NWS Sioux Falls, SD issued this freeze watch at Sep 21, 2012, 3:41 PM CDT for 4 states. It took effect at Sep 23, 2012, 3:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 21, 2012, 3:41 PM CDT (20:41 UTC)
In effect from
Sep 23, 2012, 3:00 AM CDT
Expired
Sep 22, 2012, 3:09 AM CDT
In force
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2012-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2012-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2222 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WWUS73 KFSD 212041
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
341 PM CDT FRI SEP 21 2012

.COOL CANADIAN HIGH PRESSURE APPROACHING TONIGHT AND SATURDAY WILL
BE CENTERED OVER THE AREA SATURDAY NIGHT. THE ARRIVAL OF THE COOL
AIR WILL THEREFORE BE FOLLOWED BY IDEAL COOLING CONDITIONS
SATURDAY NIGHT WITH CLEAR SKIES AND LIGHT WINDS. THIS MAY ALLOW
THE TEMPERATURES TO DROP TO FREEZING OR BELOW BY EARLY SUNDAY
MORNING.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-220445-
/O.NEW.KFSD.FZ.A.0002.120923T0800Z-120923T1300Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
341 PM CDT FRI SEP 21 2012

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING. 

* WEATHER CONDITIONS...TEMPERATURES OF FREEZING OR BELOW ARE
  POSSIBLE FOR SEVERAL HOURS FROM LATE SATURDAY NIGHT UNTIL ABOUT
  AN HOUR AFTER SUNRISE SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
815 
WWUS73 KFSD 220409
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1109 PM CDT FRI SEP 21 2012

.COOL CANADIAN HIGH PRESSURE APPROACHING TONIGHT AND SATURDAY
WILL BE CENTERED OVER THE AREA SATURDAY NIGHT. THE ARRIVAL OF THE
COOL AIR WILL THEREFORE BE FOLLOWED BY IDEAL COOLING CONDITIONS
SATURDAY NIGHT WITH CLEAR SKIES AND LIGHT WINDS. THIS MAY ALLOW
THE TEMPERATURES TO DROP TO FREEZING OR BELOW BY EARLY SUNDAY
MORNING.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-221215-
/O.CON.KFSD.FZ.A.0002.120923T0800Z-120923T1300Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
1109 PM CDT FRI SEP 21 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* WEATHER CONDITIONS...TEMPERATURES OF FREEZING OR BELOW ARE 
  POSSIBLE FOR SEVERAL HOURS FROM LATE SATURDAY NIGHT UNTIL 
  ABOUT AN HOUR AFTER SUNRISE SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
012 
WWUS73 KFSD 220809
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
309 AM CDT SAT SEP 22 2012

.COOL CANADIAN HIGH PRESSURE WILL SLIDE SOUTHEAST ACROSS THE NORTHERN
PLAINS TODAY AND TONIGHT AND WILL PRODUCE CLEAR SKIES AND
TEMPERATURES NEAR OR BELOW FREEZING FOR SEVERAL HOURS LATE TONIGHT
INTO EARLY SUNDAY MORNING. 

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-221615-
/O.UPG.KFSD.FZ.A.0002.120923T0800Z-120923T1300Z/
/O.NEW.KFSD.FZ.W.0004.120923T0800Z-120923T1300Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
309 AM CDT SAT SEP 22 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* WEATHER CONDITIONS...TEMPERATURES AT OR BELOW FREEZING ARE
  EXPECTED FOR SEVERAL HOURS FROM LATE TONIGHT THROUGH EARLY
  SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this freeze watch went out at Sep 21, 3:26 PM CDT, 15 minutes earlier.

Area forecast discussion, Sep 21, 3:26 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
326 PM CDT FRI SEP 21 2012

.DISCUSSION.../ISSUED AT 326 PM CDT/
HOISTED A RED FLAG WARNING EARLIER THIS AFTERNOON FOR OUR PORTION OF
THE JAMES AND BIG SIOUX RIVER VALLEYS...DOWN INTO EXTREME NORTHEAST
NEBRASKA AND AROUND THE SIOUX CITY AREA. WINDS GUSTING AROUND 30 MPH
FOR MANY OF THOSE LOCATIONS WITH HUMIDITY VALUES AROUND 20 PERCENT
PROMPTED THE WARNING. BUT CONDITIONS WILL IMPROVE EARLY THIS EVENING
SO THE WARNING WILL LIKELY BE LET GO AT 7PM. OTHERWISE THE NEXT
VIGOROUS SHORT WAVE AND ASSOCIATED SURFACE COLD FRONT WILL MOVE DOWN
THROUGH THE FSD FORECAST AREA TONIGHT. AS STATED IN THE PREVIOUS
FORECAST...THE WINDS WILL BECOME QUITE BRISK FOR SEVERAL HOURS
BEHIND THE FRONTAL PASSAGE DUE TO COLD AIR ADVECTION AND STRONG
WINDS JUST OFF THE SURFACE. IN ADDITION...BOTH THE NAM AND GFS ARE
HINTING AT SOME STRATUS FOR A BRIEF PERIOD OF TIME LATE TONIGHT AND
VERY EARLY SATURDAY AROUND THE MARSHALL AND WINDOM AREAS. BEEFED UP
THE SKY COVER A BIT IN THOSE AREAS TO A PARTLY CLOUDY REGIME. ALSO
KEPT THE MENTION OF EVENING SPRINKLES IN THOSE AREAS AS NORTHEAST ND
AND NORTHWEST MN HAS A FEW ECHOES ON THEIR RADAR JUST BEHIND THE
FRONTAL PASSAGE. FOR LOWS...DO HAVE 32 TO 36 DEGREE READINGS IN AN
AREA BOUNDED FROM CHAMBERLAIN TO SIOUX FALLS...AND FROM HURON TO
BROOKINGS. HOWEVER...OPTED TO NOT ISSUE A FROST ADVISORY BECAUSE
WITH THE BONE DRY AIR TONIGHT...NO FROST WILL DEVELOP. WE HAVE
BEADLE AND WESTERN KINGSBURY COUNTIES DIPPING DOWN TO 32. BUT ALSO
DECIDED AGAINST A FREEZE WARNING FOR THEIR AREA DUE TO THE MARGINAL
TEMPERATURE.

MIXED WINDS ON SATURDAY BEGIN TO EDGE DOWN THROUGH THE MORNING.
THEREFORE WINDS WILL BE LESS STRONG ON SATURDAY AS COMPARED TO
TODAY...AND TO TONIGHT FOR THAT MATTER. DID NOT NEED TO ALTER
PROJECTED HIGHS ON MID 50S TO LOWER 60S.  /MJF

BRISK WINDS WILL DROP MARKEDLY DURING THE EARLY EVENING...AND WITH
LARGE CORE OF CANADIAN HIGH PRESSURE SETTLING OVER THE HEART OF THE
CWA BY LATE NIGHT...CONDITIONS ARE RIGHT FOR THE FIRST NIGHT OF FALL
TO BE THE COLDEST SO FAR THIS EARLY SEASON. PATTERN  DOES DIFFER
SLIGHTLY FROM THE EXTREME EVENT CLIMATOLOGY BY BEING SLIGHTLY WARMER
THAN THE COMPOSITE THROUGH THE LOWER LEVELS...AND SOMEWHAT MORE
MERIDIONAL. ALSO...SOME QUESTION AS TO WHETHER THERE WILL BE A
LITTLE HIGH CLOUDINESS ENHANCED NEAR RIGHT ENTRANCE OF SHORT WAVE
MOVING INTO THE NORTHERN GREAT LAKES. AFTER COORDINATING WITH
SURROUNDING OFFICE...DECIDED ON ISSUANCE OF A FREEZE WATCH FOR
AWARENESS WITH PROPOSED LOWS IN THE UPPER 20S TO LOWER 30S. A MORE
WIDESPREAD FROST MAY YET BE A BIT DIFFICULT TO COME BY IF DEWPOINTS
REMAIN IN THE LOWER TO MID 20S. MOST UNCERTAIN OUT WEST WHERE WILL
GET A WEAK RETURN FLOW DEVELOPING.

RIDGE LINGERS AROUND THROUGH THE EASTERN AREAS ON SUNDAY...MEANING
THAT AFTER A POTENTIAL TO MIX SOME OF THE NORTHERLY WINDS ALOFT DOWN
THROUGH MIDDAY...THEN WILL KEEP AROUND SOME FAIRLY LIGHT WINDS
ELSEWHERE AND THROUGH THE AFTERNOON...GOOD FOR FIRE WEATHER CONCERNS.
POTENTIAL FOR SUPERADIABATIC WARMING...SO NUDGED A BIT TOWARD WARMER
SIDE...BUT STILL WELL BELOW NORMAL EXCEPT IN THE FAR WEST. LINGERING
RIDGE AXIS/DRY AIRMASS SUGGESTS TO FACTOR IN SOME COOLER LOWS AGAIN
IN THE LOWER ELEVATION LOCATIONS IN THE EAST ON SUNDAY NIGHT.
RIDGE LINGERS BUT WEAKENS ON MONDAY...WITH MORE OF A WESTERLY
COMPONENT DEVELOPING. SHOULD LEAD TO A WARMER DAY WITH TEMPS
RETURNING TO JUST ABOVE NORMAL.

FOR THE EXTENDED RANGE /MONDAY NIGHT THROUGH FRIDAY/ CONTINUES TO
INDICATE A STRONG POTENTIAL FOR THE DRY CONDITIONS TO PERSIST. DRY
COLD FRONT WILL PUSH SOUTH TUESDAY...AND SURFACE RIDGE BUILDING
SOUTHWARD THROUGH THE NORTHERN REGIONS WILL ESTABLISH A DRY EAST TO
NORTHEAST LOW LEVEL TRAJECTORY WHICH WILL LIKELY LAST MUCH OF THE
WEEK. ONE WILD CARD BY THE TIME THE LATTER EXTENDED RANGE COMES
ALONG IS REMNANT ENERGY FROM UPPER LEVEL LOW CURRENTLY OFF THE
PACIFIC NORTHWEST COAST. MODELS ARE UNCERTAIN ON TRACK OF
ENERGY...AND WHILE A MAJORITY WOULD SUGGEST NO PARTICULAR
SOLUTION...A FEW INCLUDING LATEST ECMWF ARE ACTUALLY MUCH MORE MOIST
BY WEDNESDAY EVENING AS UPPER WAVE WANDERS WITHIN SPLIT FLOW THROUGH
SOUTH DAKOTA TOWARD MINNESOTA. FOR NOW...A BIT TOO ROGUE OF A
SOLUTION TO CONSIDER WITH MOST EITHER TAKING OVER THE RIDGING TO THE
NORTH...OR TO THE SOUTH THROUGH THE CENTRAL PLAINS. /CHAPMAN

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
     FOR IAZ001>003-012>014-020>022-031-032.

     RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR IAZ300.

MN...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
     MNZ071-072-080-081-089-090-097-098.

NE...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
     NEZ013-014.

     RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR NEZ249.

SD...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
     SDZ038>040-050-052>071.

&&
Hazardous weather outlook, Sep 21, 1:03 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
103 PM CDT FRI SEP 21 2012

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
103 PM CDT FRI SEP 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FIRE DANGER...
AN EXTREME FIRE DANGER WILL OCCUR THIS AFTERNOON ACROSS ALL OF
THE SOUTHEAST QUARTER OF SOUTH DAKOTA...EXTREME NORTHEAST
NEBRASKA...AND IN AREAS AROUND SIOUX CITY. IN SOUTHWEST MINNESOTA
AND THE REST OF NORTHWEST IOWA...THE GRASSLAND FIRE DANGER INDEX
WILL REACH THE HIGH TO VERY HIGH CATEGORY WITH SLIGHTLY HIGHER
HUMIDITY VALUES. IN THE EXTREME FIRE DANGER AREA...SUSTAINED
WINDS WILL BE 17 TO 23 MPH WITH FREQUENT GUSTS AROUND 30
MPH...COUPLED WITH MINIMUM HUMIDITY VALUES FALLING TO 20 TO 24
PERCENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SUNDAY MORNING WILL SEE A VERY GOOD CHANCE FOR FROST ACROSS THE
AREA WITH A SMALL CHANCE FOR A HARD FREEZE. LOW TEMPERATURES WILL
LIKELY BE IN THE 28 TO 33 DEGREE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 12:57 PM CDTRed Flag WarningFSD6 hr

Nearby

Freeze Watches in South Dakota, 2012Freeze Watches in Iowa, 2012Freeze Watches in Minnesota, 2012Every freeze watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.